Alert archive / South Carolina / Wind Advisories in 2008
Wind Advisory 10, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Aug 13, 2008, 5:02 AM EDT. It took effect at Aug 13, 2008, 1:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2008, 5:02 AM EDT (09:02 UTC)
- In effect from
- Aug 13, 2008, 1:00 PM EDT
- Expired
- Aug 13, 2008, 4:41 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 130902 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 502 AM EDT WED AUG 13 2008 SCZ049-050-131630- /O.UPG.KCHS.HW.A.0003.080813T1600Z-080814T0400Z/ /O.NEW.KCHS.WI.Y.0010.080813T1700Z-080814T0300Z/ COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...EDISTO BEACH...CHARLESTON 502 AM EDT WED AUG 13 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH CENTRAL GEORGIA THIS MORNING...PASSING INTO SOUTHERN SOUTH CAROLINA THIS AFTERNOON...AND OFF THE SOUTHEASTERN SOUTH CAROLINA COAST THIS EVENING. IN ASSOCIATION WITH THIS LOW...WINDS ACROSS THE AREA WILL BEGIN TO INCREASE LATE THIS MORNING AND EARLY AFTERNOON...REACHING AS HIGH AS 30 TO 35 MPH IN LOCATIONS NEAR AND EAST OF ROUTE 17 FOR MUCH OF THIS AFTERNOON INTO THIS EVENING. WIND GUSTS COULD ALSO REACH 40 OR 45 MPH AT TIMES...AND WINDS THIS STRONG ALONG WITH THE RECENT HEAVY RAINS CAN SNAP SMALL TREES AND BRING DOWN POWERLINES. WINDS ON SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. THIS INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE AND THE ISLE OF PALMS CONNECTOR. SOME COMMUNITIES THAT WILL EXPERIENCE THE STRONG WINDS INCLUDE...MCCLELLANVILLE...ISLE OF PALMS...MOUNT PLEASANT...SULLIVANS ISLAND...DOWNTOWN CHARLESTON...FOLLY BEACH...KIAWAH ISLAND AND EDISTO BEACH. THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. THIS IS A DEVELOPING SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ GAZ117-119-139-141-SCZ048-051-131630- /O.NEW.KCHS.WI.Y.0010.080813T1700Z-080814T0300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...JASPER 502 AM EDT WED AUG 13 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH CENTRAL GEORGIA THIS MORNING...PASSING INTO SOUTHERN SOUTH CAROLINA THIS AFTERNOON...AND OFF THE SOUTHEASTERN SOUTH CAROLINA COAST THIS EVENING. IN ASSOCIATION WITH THIS LOW...WINDS ACROSS THE AREA WILL BEGIN TO INCREASE LATE THIS MORNING AND EARLY AFTERNOON...REACHING AS HIGH AS 30 TO 35 MPH IN LOCATIONS NEAR AND EAST OF ROUTE 17 FOR MUCH OF THIS AFTERNOON INTO THIS EVENING. WIND GUSTS COULD ALSO REACH 40 OR 45 MPH AT TIMES...AND WINDS THIS STRONG ALONG WITH THE RECENT HEAVY RAINS CAN SNAP SMALL TREES AND BRING DOWN POWERLINES. WINDS ON SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. THIS INCLUDES...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. SOME COMMUNITIES THAT WILL EXPERIENCE THE STRONG WINDS INCLUDE...BEAUFORT...HILTON HEAD ISLAND...HUNTING ISLAND AND DAUFUSKIE ISLAND IN SOUTHEAST SOUTH CAROLINA...AND TYBEE ISLAND...OSSABAW ISLAND...SAINT CATHERINES ISLAND AND SAPELO ISLAND IN SOUTHEAST GEORGIA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. THIS IS A DEVELOPING SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$ 33
3 follow-up statements
000 WWUS72 KCHS 131601 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1201 PM EDT WED AUG 13 2008 GAZ117-119-139-141-SCZ048>051-132200- /O.CON.KCHS.WI.Y.0010.080813T1700Z-080814T0300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1201 PM EDT WED AUG 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH CENTRAL GEORGIA THIS MORNING...PASSING INTO SOUTHERN SOUTH CAROLINA THIS AFTERNOON...AND OFF THE SOUTHEASTERN SOUTH CAROLINA COAST THIS EVENING. IN ASSOCIATION WITH THIS LOW...WINDS ACROSS THE AREA WILL BEGIN TO INCREASE LATE THIS MORNING AND EARLY AFTERNOON...REACHING AS HIGH AS 30 TO 35 MPH IN LOCATIONS NEAR AND EAST OF HIGHWAY 17 FOR MUCH OF THIS AFTERNOON INTO THIS EVENING. WIND GUSTS COULD ALSO REACH 40 OR 45 MPH AT TIMES...AND WINDS THIS STRONG ALONG WITH THE RECENT HEAVY RAINS CAN SNAP SMALL TREES AND BRING DOWN POWERLINES. WINDS ON SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. THIS INCLUDES...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. SOME COMMUNITIES THAT WILL EXPERIENCE THE STRONG WINDS INCLUDE... BEAUFORT...HILTON HEAD ISLAND...HUNTING ISLAND AND DAUFUSKIE ISLAND IN SOUTHEAST SOUTH CAROLINA...AND TYBEE ISLAND...OSSABAW ISLAND...SAINT CATHERINES ISLAND AND SAPELO ISLAND IN SOUTHEAST GEORGIA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. THIS IS A DEVELOPING SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS72 KCHS 131953 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT WED AUG 13 2008 GAZ117-119-139-141-SCZ048-051-132100- /O.CAN.KCHS.WI.Y.0010.000000T0000Z-080814T0300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...JASPER 353 PM EDT WED AUG 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY ALONG THE BEACHES OF NORTH COASTAL GEORGIA AND FAR SOUTHERN SOUTH CAROLINA THROUGH EARLY EVENING...BUT WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$ SCZ049-050-140000- /O.EXT.KCHS.WI.Y.0010.000000T0000Z-080814T0000Z/ COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...EDISTO BEACH...CHARLESTON 353 PM EDT WED AUG 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ALONG THE COASTAL COMMUNITIES OF CHARLESTON AND COLLETON COUNTIES THROUGH EARLY EVENING. WINDS MAY GUST AS HIGH AS 40 MPH AT TIMES AND WINDS THIS STRONG ALONG WITH THE RECENT HEAVY RAINS CAN SNAP SMALL TREES AND BRING DOWN POWERLINES. CONDITIONS WILL RAPIDLY IMPROVE AFTER SUNSET AS LOW PRESSURE MOVES AWAY FROM THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$
000 WWUS72 KCHS 132041 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT WED AUG 13 2008 SCZ049-050-132145- /O.CAN.KCHS.WI.Y.0010.000000T0000Z-080814T0000Z/ COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...EDISTO BEACH...CHARLESTON 441 PM EDT WED AUG 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Aug 13, 3:59 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 13, 3:59 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EDT WED AUG 13 2008
...HEAVY RAIN AND GUSTY WINDS EXPECTED TODAY WITH SEVERE WEATHER
POSSIBLE...
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE TRACKING ALONG A STALLED FRONT
ACROSS SOUTH CAROLINA WILL APPROACH FROM THE WEST THIS MORNING AND
MOVE ACROSS THE AREA THIS AFTERNOON. WEAK HIGH PRESSURE WILL THEN
BE THE DOMINATE WEATHER FEATURE INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
WINTER-LIKE LOW PRESSURE OVER THE DEEP SOUTH WILL MOVE RAPIDLY EAST
TODAY ALONG A STATIONARY FRONT DRAPED ACROSS CENTRAL GA/SOUTHERN SC
THIS MORNING...THEN CROSS THE REGION THIS AFTERNOON WHILE SLOWLY
DEEPENING TO AROUND 1002 MB. HAVE GENERALLY FOLLOWED THE NAM/WRF WITH
RESPECT TO THE LOW/S TRACK AND INTENSITY SINCE IT HAS THE SUPPORT
OF THE SREF WHEREAS THE GFS SEEMS A BIT TOO FAST. THIS MEANS THAT
WE EXPECT THE LOW TO TRACK A LITTLE FARTHER S THAN
YESTERDAY...BASICALLY FROM AROUND ALLENDALE TO WALTERBORO TO
CHARLESTON. EXPECT SCATTERED SHOWERS THIS MORNING TO BECOME MORE
WIDESPREAD LATER THIS MORNING AS THE LOW TO THE W DEEPENS AND
MOVES E...WITH THE RISK OF THUNDERSTORMS INCREASING THROUGH THE
DAY. HIGHS WILL BE TEMPERED BY THE CLOUD COVER AND RAIN SO EXPECT
WELL BELOW NORMAL READINGS FOR MID- AUGUST...GENERALLY IN THE
LOWER TO MID 80S...ALTHOUGH IT MAY NOT GET OUT OF THE 70S ACROSS
PARTS OF INTERIOR BERKELEY COUNTY. AS NOTED BELOW THERE WILL BE
SEVERAL ASPECTS OF THIS SYSTEM WE ARE KEEPING AN EYE ON.
SEVERE WEATHER...SEVERE WEATHER PROBABILITIES WILL BE ON THE
INCREASE TODAY AS THE STRENGTHENING SURFACE CYCLONE EMERGES OUT OF
CENTRAL GEORGIA AND INTO THE SC MIDLANDS. WIND FIELDS WILL PICK UP
DRAMATICALLY BY NOON WITH 0-6KM BULK SHEAR INCREASING TO 45-50 KT
BY LATE MORNING. THE DEGREE OF INSTABILITY REMAINS IN QUESTION
THOUGH AS EXTENSIVE CLOUD COVER WILL LIMIT SURFACE HEATING
SOMEWHAT AND THE CONVECTION NOW RACING ACROSS NRN FL/SRN GA MAY
INTERFERE. HOWEVER THE NAM/WRF IS DEPICTING DRIER AIR WRAPPING IN
TO THE S/SW OF THE LOW. THIS MAY HELP TO THIN OUT THE CLOUDS
ENOUGH TO SUPPORT SBCAPES AROUND 1500 J/KG...WHICH WILL BE MORE
THAN ADEQUATE FOR THUNDERSTORMS TO DEVELOP GIVEN THE KINEMATICS
THAT WILL BE IN PLACE. WE ARE OBVIOUSLY WORRIED ABOUT THE
POTENTIAL FOR TORNADOES SINCE SURFACE WINDS ARE FORECAST TO BACK
AHEAD OF THE SURFACE LOW...AND THUS CANNOT RULE OUT A FEW STRONG
TORNADOES GENERALLY NEAR AN ALLENDALE- WALTERBORO- CHARLESTON LINE
AS 0-1 KM HELICITIES LOOK TO BE MAXIMIZED IN THESE AREAS.
FLOODING...THERE WILL BE A RISK FOR HEAVY RAIN WITH THIS SYSTEM
WITH PRECIPITABLE WATER VALUES NEAR 2.5 INCHES...ESPECIALLY NEAR
THE LOW TRACK...WHICH IS LIKELY TO BE FROM AROUND ALLENDALE TO
WALTERBORO TO CHARLESTON. HOWEVER...WITH THE PROGRESSIVE NATURE OF
THE SYSTEM AND FAIRLY HIGH FLASH FLOOD GUIDANCE VALUES...PREFER
NOT TO ISSUE A FLASH FLOOD WATCH. HOWEVER...THERE MAY CERTAINLY BE
ISOLATED LOCATIONS THAT RECEIVE FLOODING...ESPECIALLY IF TRAINING
THUNDERSTORMS OCCUR. EXPECT STORM TOTALS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES.
HIGH WINDS...A BREEZY TO WINDY DAY IS EXPECTED AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE SURFACE LOW. ALTHOUGH EXTENSIVE
CLOUDINESS WILL CERTAINLY CUT DOWN ON MIXING POTENTIAL
TODAY...WITH 35-45 MPH WINDS IN THE BOUNDARY LAYER THERE MIGHT BE
A SMALL WINDOW WHERE WE SEE SOME SUSTAINED WINDS GREATER THAN 30
MPH TODAY ALONG THE COASTAL COUNTIES...ESPECIALLY SOUTH OF EDISTO
BEACH. HOWEVER...GIVEN THAT A HIGH WIND WATCH WAS IN EFFECT
FURTHER N...WE WILL RESPECT SOME OF THAT CONTINUITY AND CHANGE TO
A WIND ADVISORY FOR THOSE AREAS AS WELL. BEST TIMING LOOKS TO BE
THIS AFTN/EVENING WHEN STRONGEST MIXING POTENTIAL EXISTS...AND
THEN PRES RISES DEVELOP IN WAKE OF LOW PRES MOVING THROUGH SRN SC
AND INTO THE ATLC BY NIGHTFALL.
&&
.SHORT TERM /TONIGHT/...
POTENT SURFACE LOW LOOKS TO BE OFF THE NC COAST WHILE AN UPPER
LEVEL TROUGH AXIS...SWINGING AROUND THE MAIN UPPER LEVEL LOW
CENTERED IN SE CANADA...MOVES OFF THE CAROLINA COAST. WITH A
SIGNIFICANTLY LESSENED PRESSURE GRADIENT AND MUCH LOWER
MOISTURE...WIND AND PRECIPITATION THREAT WILL BE MUCH LESS SO WILL
LOOK FOR IMPROVING CONDITIONS ACROSS THE AREA TONIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES WILL BUBBLE OVER THE AREA LATE THU MORNING THRU THU
AFTN...BUT ANOTHER UPR LVL TROF AXIS WILL PUSH THROUGH THAT COULD
SPARK A FEW SHWRS/TSTMS OVER FAR SRN PORTIONS OF THE AREA THU AFTN
AND EVE WHERE MOISTURE REMAINS DEEPER.
UPPER LEVEL FLOW THEN BECOMES RATHER WEAK FRI AND REMAINS AS SUCH
THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SFC HIGH PRES BEGINS TO
REGAIN HOLD OVER THE AREA. THIS WILL MAKE FOR A MORE DIURNAL PRECIP
PATTERN FOR THE END OF THIS WEEK INTO THE START OF NEXT WEEK. WILL
KEEP POPS NO HIGHER THAN SLGT CHC...AND CONCENTRATED FOR THE
AFTERNOON HOURS EACH DAY.
AS FOR TEMPS...AFTER THIS POTENT SYSTEM TEMPS WILL RETURN TO A MORE
CLIMATOLOGICAL NORM FOR THE END OF THIS WEEK INTO THE EARLY PART OF
NEXT WEEK. ALTHOUGH THERE MAY BE THE OCCASIONAL SHWR/TSTM
COMPLICATIONS...MAX TEMPS WILL GENERALLY REMAIN IN THE LOWER 90S
WHILE MIN TEMPS REMAIN IN THE UPR 60S TO LOWER 70S.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
EXTREMELY CHALLENGING FORECAST FOR BOTH TERMINALS THROUGH 06Z
THURSDAY...BUT ODDS SEEM TO FAVOR IFR OR MVFR CONDITIONS TO
PREVAIL THE BULK OF THE FORECAST PERIOD.
WEAK LOW PRES ALONG A FRONTAL BOUNDARY OFF THE SC COAST EARLY THIS
MORNING WILL CONTINUE TO GENERATE PERIODS OF SHRA AT KCHS...BEFORE
A STRONGER AND MORE DOMINANT LOW PRES SYSTEM MOVES INTO CENTRAL GA
LATE THIS MORNING...THEN TO NEAR KCHS BY LATE IN THE DAY...BEFORE
PASSING INTO THE ATLC THIS EVENING AND PULLING OFF TO THE NE
TONIGHT. THIS TRACK WILL ALLOW FOR AT LEAST PERIODS OF SHRA AT
BOTH KCHS AND KSAV WITH THE POTENTIAL FOR STRONGER TSRA.
HOWEVER...CONFIDENCE ON EXACT TIMING OF ANY THUNDER IS LOW SO HAVE
OPTED TO MAINTAIN ONLY MENTION OF CB CLOUDS WITH THE 06Z
TAFS...MAINLY BETWEEN LATE MORNING AND AROUND SUNSET.
WIND FORECAST IS ALSO DIFFICULT...WITH SOME INFLUENCE AROUND THE
WEAKER ATLC LOW EARLY IN THE FORECAST PERIOD. KSAV LOOKS TO BE
MORE CLEAR IN WINDS VEERING FROM SW TO NW WITH THE PASSAGE OF THE
LOW...AND THEY HAVE A BETTER CHANCE THAN KCHS OF EXPERIENCING
GUSTY WINDS...UNLESS THE TRACK OF THE LOW IS FURTHER N. KCHS WIND
FIELDS ARE LIKELY NOT TO BECOME SW UNTIL LATE IN THE DAY AS THE
SECOND AND DEEPER LOW APPROACHES...BUT THEY TOO WILL VEER IN WAKE
OF ITS PASSAGE LATE TODAY.
AMENDMENTS WILL MOST ASSUREDLY BE REQUIRED THROUGHOUT THE TAF
PERIOD GIVEN THE COMPLEXITY AND STILL SOME UNCERTAINTY IN THE
FORECAST.
EXTENDED AVIATION OUTLOOK...WILL NEED TO KEEP WATCH FOR MVFR
CONDITIONS IN FOG LATE TONIGHT/EARLY THURSDAY...OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ANY ISOLATED
CONVECTION DURING THE REMAINDER OF THE EXTENDED PERIOD.
&&
.MARINE...
THE FORECAST FOR THIS MORNING HINGES ON THE FOLLOWING SCENARIO...AND
ANY DEVIATION FROM THIS WOULD SUGGEST CHANGES WILL BE NEEDED LATER
TODAY.
THE FRONT LIES ACROSS THE CENTRAL COASTAL WATERS EARLY THIS MORNING
WITH A WAVE OF LOW PRES ALONG THE FRONT NEAR THE OLD SVLS1 BUOY SITE
OFF THE SE GA COAST. THAT LOW WILL DRIFT N AND NE THIS MORNING AND
GIVE WAY TO A SECOND AND STRONGER LOW PRES SYSTEM MOVING IN FROM THE
W. THAT LOW IS FOUND IN SW AL EARLY THIS MORNING AND WILL TRACK
ALONG A LINE FROM KMCN AT 15Z TO NEAR MILLEN AND KJYL AT
18Z...REACHING CLOSE TO KCHS AND KNBC BY 21Z...THEN INTO THE ATLC
OFF MCCLELLANVILLE OR GEORGETOWN BY 00Z THIS EVENING. THE LOW WILL
THEN DEEPEN FURTHER AS IT MOVES QUICKLY TO THE NE TONIGHT...AND IS
REPLACED BY WEAK HIGH PRES OVERNIGHT AND EARLY THURSDAY.
THE CIRCULATION AROUND THE LOW OFF THE ATLC COAST EARLY THIS MORNING
AND RAINS OCCURRING ACROSS MUCH OF THE SE IS PREVENTING THE FRONT
FROM LIFTING MUCH FURTHER N. IN FACT THE FRONT WILL HAVE A TOUGH
TIME PROGRESSING MUCH FURTHER N TODAY...AS THE LOW TRACKS EASTWARD
ALONG THE BOUNDARY. SOUTH OF THE FRONT WINDS TODAY WILL REMAIN FROM
THE SW OR W...VEERING TO NW LATE. NORTH OF THE FRONT THE WINDS WILL
START OFF FROM SOME NE OR E COMPONENT...AND EVENTUALLY SWING AROUND
TO THE SW THIS AFTN...AND TO THE NW BY LATE.
CONFIDENCE IS GREATER SOUTH OF THE FRONT THAT WINDS WILL BE ABLE TO
TAP INTO THE STRONGER WINDS OF 35-45 KT IN THE BOUNDARY LAYER...THUS
WE HAVE GREATER CONFIDENCE ON GALE FORCE GUSTS BEING ACHIEVED ON THE
SE GA WATERS THAN FURTHER N. HOWEVER...SINCE GALES WERE ALREADY IN
PLACE ON THE SC WATERS AND SHOULD THE FRONT AND LOW LIFT FURTHER N
THAN EXPECTED...WE WILL ALLOW FOR THE POSSIBILITY OF GALES THERE AS
WELL. CONDITIONS WILL NOT REACH GALE FORCE UNTIL THE DEEPENING LOW
APPROACHING THE AFTN AND MOVES INTO THE ATLC THIS EVENING...BUT WITH
SUCH AS UNUSUALLY SYNOPTIC PATTERN FOR THIS TIME OF YEAR WE FELT
BEST TO GIVE MARINERS AS MUCH HEADS-UP AS POSSIBLE. THUS WE HAVE
INITIATED WITH GALE WARNINGS FOR ALL WATERS TODAY.
WITH DRIER AIR MOVING IN ON THE BACK SIDE OF THE LOW EARLY TONIGHT
AND GOOD PRES RISES AND COOL AIR ADVECTION...WE HAVE MAINTAINED THE
GALE WARNINGS THROUGH THE EVENING HOURS. CONDITIONS WILL RAPIDLY
IMPROVE OVERNIGHT AS THE LOW PULLS FURTHER AWAY...AND FOR THURSDAY
WE ACTUALLY LOOK FOR A WEAK ENOUGH GRADIENT TO ALLOW FOR THE SEA
BREEZE TO DEVELOP IN THE AFTN.
QUIET MARINE CONDITIONS WILL THEN PREVAIL THE REST OF THE WEEK AND
INTO EARLY NEXT.
RIP CURRENTS...ALTHOUGH OUR LOCAL RIP CURRENT WORK SHEET SUGGESTS A
LOW RISK OF RIP CURRENTS TODAY...WE DECIDED ON MODERATE FOR SEVERAL
REASONS. FIRST...CONDITIONS TODAY WILL BE MUCH DIFFERENT THAN RECENT
DAYS. SECONDLY...TIDES ARE RUNNING ABOVE PREDICTED LEVELS AND
DEPARTURES WILL LIKELY INCREASE FURTHER THROUGH THE DAY. THIRD...WE
HAVE ISSUED A WIND ADVISORY FOR ALL COASTAL AREAS...THUS WE CANNOT
FORECAST JUST A LOW RISK. AND FINALLY...SHOULD WINDS TURN OUT A
LITTLE STRONGER OR SHOULD ANY SMALL SWELLS DEVELOP /PRESENTLY IT
APPEARS TO BE MAINLY A WIND WAVE/...THEN THIS TOO WOULD ENHANCE THE
RISK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING FOR GAZ117-119-139-141.
SC...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING FOR SCZ048>051.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330-350-352-354-
374.
&&
RJB/33Hazardous weather outlook, Aug 13, 4:41 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 441 AM EDT WED AUG 13 2008 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-141000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 441 AM EDT WED AUG 13 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ117-119-139-141-141000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 441 AM EDT WED AUG 13 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ048>051-141000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 441 AM EDT WED AUG 13 2008 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. WIND ADVISORY. SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ330-350-352-354-374-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 441 AM EDT WED AUG 13 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS THE COASTAL WATERS AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW WATERSPOUTS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:21 PM EDT | Areal Flood Advisory | CHS | Charleston | 114 min |
| Aug 12, 9:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Aug 13, 9:05 AM EDT | Flash Flood Watch | CHS | Berkeley, Colleton, Dorchester, Hampton | 6 hr |
| Aug 13, 11:04 AM EDT | Areal Flood Advisory | CHS | Allendale, Colleton, Hampton | 116 min |
| Aug 13, 1:25 PM EDT | Areal Flood Advisory | CHS | Jasper | 70 min |
| Aug 13, 2:27 PM EDT | Special Marine Warning | CHS | 63 min | |
| Aug 13, 4:41 PM EDT | Small Craft Advisory | CHS | 3 hr | |
| Aug 13, 7:58 PM EDT | Small Craft Advisory | CHS | 2 hr |
Nearby
Wind Advisories in South Carolina, 2008Wind Advisories in Georgia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.